Features of manifestations, treatment and prevention of nsaids – induced gastroduodenopathy in patients of different profile departments

  • Oksana Moskal MD, Ph.D., associate Professor of the Department of Propaedeutics of Internal Diseases of the Medical Faculty «UzhNU» https://orcid.org/0000-0001-8615-9933
  • Ivan Logay student of the Medical Faculty «UzhNU»
  • Yuriy Turok student of the Medical Faculty «UzhNU»
  • Yaroslav Turok student of the Medical Faculty «UzhNU»
  • Emilia Arhiy Doctor of Medical Sciences, Professor, Head of the Department of Propaedeutics of Internal Diseases of the Medical Faculty «UzhNU»
Keywords: non-steroidal anti-inflammatory drugs, astroenteropathy, prophylaxis

Abstract

Introduction. Nonsteroidal anti-inflammatory drugs are the most commonly used medicines in medical practice. As literary sources show, they often cause unwanted side-effects. The purpose of our work was to evaluate the frequency, clinical manifestations and morphological features of lesions of the gastroduodenal zone that arise in patients of rheumatologic, neurological profiles and angiosurgery department during the course of treatment with nonsteroidal anti-inflammatory drugs of different groups, to trace the dependence of the frequency of manifestations of the pathology of the stomach and duodenum from simultaneous receiving two nonsteroidal anti-inflammatory drugs and their combination with glucocorticosteroids and anticoagulants.

Material and methods. 73 patients who had used NSAIDs for a long time and had endoscopically confirmed medicated gastroduodenopathy. Patients were divided into 3 groups depending on the profile of the department: Group I included - 24 patients of the department of vascular surgery; Group II - 23 patients of the neurological department; Group III - 26 patients with rheumatological profile.

Results. Asymptomatic clinical picture of NSAID-gastropathy was found, which did not coincide with the available endoscopic changes in the gastroduodenal tube: in 63% of cases, erosive changes in the mucous membrane were present, and stomach and duodenal ulcers were revealed in 11%. It was also found that in the group of patients receiving proton pump inhibitors, the incidence of gastroduodenopathy was reliably lower (34.2%) than in patients who did not receive them (53.4%). During this study, it was found that the use of selective non-steroidal anti-inflammatory drugs can significantly reduce the probability of developing the pathology of the gastroduodenal zone, compared with non-selective.

Conclusions. The course of treatment with nonsteroidal anti-inflammatory drugs should be as short as possible and should be carried out with minimal but effective doses. Parallel prophylactic administration of proton pump inhibitors is appropriate in patients at high risk of developing erosions and ulcers in the background of treatment with these drugs.

Downloads

Download data is not yet available.

Author Biographies

Oksana Moskal, MD, Ph.D., associate Professor of the Department of Propaedeutics of Internal Diseases of the Medical Faculty «UzhNU»

1, Narodna sq., Uzhgorod, Ukraine, 88000

Ivan Logay, student of the Medical Faculty «UzhNU»

1, Narodna sq., Uzhgorod, Ukraine 88000

Yuriy Turok, student of the Medical Faculty «UzhNU»

1, Narodna sq., Uzhgorod, Ukraine 88000

Yaroslav Turok, student of the Medical Faculty «UzhNU»

1, Narodna sq., Uzhgorod, Ukraine 88000

Emilia Arhiy, Doctor of Medical Sciences, Professor, Head of the Department of Propaedeutics of Internal Diseases of the Medical Faculty «UzhNU»

1 Narodna sq., Uzhgorod, Ukraine 88000

References

Viktorov A. P. Side effects of modern nonsteroidal anti-inflammatory drugs: problems remain // Ukrainian Medical Journal. – 2003. –№ 1 (33). – P. 79–89. [in Russian].

Dorofeev A. E., Rudenko N. N. NSAID-enterocolonopathies: lesion mechanisms and ways to prevent // Medicine and Pharmacy News. – 2015.–№ 4 (533). – P. 6–8. [in Russian].

Nasonov E. L., Karateev A. E. Gastric lesions associated with taking nonsteroidal anti-inflammatory drugs // Clinical medicine. – 2000. – № 3. – P. 4–10. [in Russian].

Sheptulin A. A. Modern possibilities of treatment and prevention of NSAID-induced gastropathy // Russian journal of gastroenterol., hepatol. And coloproctology. – 2006. – №1. – P. 15–19. [in Russian].

Svintsitsky A. S., Yaremenko O. B., Puzanova O. G., Khomchenkova N. I. Rheumatic diseases and syndromes. – K.: Book Plus, 2006. – 680 p. [in Ukrainian].

Tkach S. M. Modern possibilities of treatment and prevention of NSAIDs induced gastro-and enteropathy // Medical and Pharmacy News. – 2015. – № 3 (532). – P.6–8. [in Russian].

Paulose-Ram R., Hirsch R., Dillon C. et al. (2003) Prescription and non-prescription analgesic use among the US adul tpopulation: results from the third National Health and Nutrition Examination Survey (NHANES III). Pharmacoepidemiol. Drug Saf., 12(4): 315–326.

Lanza F. L., Chan F.K.L., Quigley E.M.M. (2009) Guidelines for prevention of NSAID-related ulcer complications. Am. J. Gastroenterol., 104: 728–738.

Published
2019-06-13
How to Cite
Moskal, O., Logay, I., Turok, Y., Turok, Y., & Arhiy, E. (2019). Features of manifestations, treatment and prevention of nsaids – induced gastroduodenopathy in patients of different profile departments. The Journal of V. N. Karazin Kharkiv National University, Series "Medicine", (37), 41-47. https://doi.org/10.26565/2313-6693-2019-37-05